MAUDE Adverse Event Report: CORDIS US CORP. SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP. SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51004004L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a 6mmx4cm saberx radianz percutaneous transluminal angioplasty (pta) dilation catheter was unable to cross the lesion.Another saberx radianz (4mm x4cm) pta dilation catheter was used but ruptured.The second device was inflated at fifteen (15) atmospheres when it burst.The lesion was inflated by using another saberx radianz of a different size.Additionally, two smart radianz stents were implanted, and the procedure was completed.There was no reported patient injury.The devices were used for treatment of bilateral iliac arteries; an approach was made from the radial region.There was severe lesion calcification; moderate vessel tortuosity and 100% stenosis.Product storage information and length of storage is unknown.The devices were brought to the cath lab just before the procedure.The devices were stored, handled, and prepped according to the instructions for use (ifu).Both devices maintained negative pressure during preparation.There were no device anomalies noted when the products were taken out of the packaging.There was no difficulty removing the products from the packaging or removing the products from the hoop nor removing the protective balloon covers.The products were inspected prior to use and appeared to be normal.No kinks or other damages were noted prior to inserting the products into the patient.There was no unusual force used during the procedure.No kinks or other damages were noted after the devices were removed from the patient.The products were removed intact (in one piece) from the patient.(b)(6) the product was not returned for analysis due to suspicious infectious disease.A product history record (phr) review of lot 82276208 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.(b)(6) the product was not returned for analysis due to suspicious infectious disease.A product history record (phr) review of lot 82251004 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system failure to cross¿ and ¿balloon burst at/below rbp¿ were not confirmed as the devices were not returned for analysis; therefore, the exact causes cannot be determined.The lesion was described as a 100% stenosed with severe calcification and tortuosity.It is likely these lesion/vessel characteristics contributed to the events reported.However, without the return of the devices for analysis it is difficult to draw a clinical conclusion between the devices and the events reported.According to the instructions for use, which is not intended as a mitigation of risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of resistance before proceeding.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.Without a lot number to conduct a phr review, it is not possible to determine if the reported failure could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
As reported, a 6mmx4cm saberx radianz percutaneous transluminal angioplasty (pta) dilation catheter was unable to cross the lesion.Another saberx radianz (4mm x4cm) pta dilation catheter was used but ruptured.The lesion was inflated by using another saberx radianz of a different size.Additionally, two smart radianz stents were implanted, and the procedure was completed.There was no reported patient injury.The devices were used for treatment of bilateral iliac arteries; an approach was made from the radial region.There was severe lesion calcification; moderate vessel tortuosity and one-hundred percent (100%) stenosis.Product storage information and length of storage is unknown.The devices were brought to the cath lab just before the procedure.The devices were stored, handled, and prepped according to the instructions for use (ifu).Both devices maintained negative pressure during preparation.The second device was inflated at fifteen (15) atmospheres when it burst.There were no device anomalies noted when the products were taken out of the packaging.There was no difficulty removing the products from the packaging or removing the products from the hoop nor removing the protective balloon covers.The products were inspected prior to use and appeared to be normal.No kinks or other damages were noted prior to inserting the products into the patient.There was no unusual force used during the procedure.No kinks or other damages were noted after the devices were removed from the patient.The products were removed intact (in one piece) from the patient.The complaint devices were unable to be returned due to suspicious infectious disease.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25
el coyol alajuela bld 25, costa rica CR201-02
CS   CR20102
7863138372
MDR Report Key17463691
Report Number3007635982-2023-00250
Device Sequence Number19507666
Product Code LIT
UDI-Device Identifier20705032081761
UDI-Public(01)20705032081761(17)250531(10)82251004
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberR51004004L
Device Lot Number82251004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Initial Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RADIANZTWO SMART RSABERX
Patient SexUnknown